Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 25, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at May 4, 2016, 10:03 PM EDT. It took effect at May 4, 2016, 11:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2016, 10:03 PM EDT (02:03 UTC)
- In effect from
- May 4, 2016, 11:00 PM EDT
- Expired
- May 5, 2016, 10:00 PM EDT
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
303 WHUS72 KMLB 050203 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1003 PM EDT WED MAY 4 2016 AMZ570-572-575-051400- /O.NEW.KMLB.SC.Y.0025.160505T0300Z-160505T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 1003 PM EDT WED MAY 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THURSDAY. * WINDS...WINDS BECOMING WEST TO NORTHWEST OVERNIGHT AND INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...SEAS BUILDING UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
858 WHUS72 KMLB 050647 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 247 AM EDT THU MAY 5 2016 AMZ570-572-575-060200- /O.EXT.KMLB.SC.Y.0025.000000T0000Z-160506T0200Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 247 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WINDS WEST TO NORTHWEST OVERNIGHT AND INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...SEAS BUILDING UP TO 7 FEET BEYOND 20 MILES FROM THE COAST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 4, 9:48 PM EDT, 15 minutes earlier.
Area forecast discussion, May 4, 9:48 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 948 PM EDT WED MAY 4 2016 .DISCUSSION...SHOWERS AND ISOLATED STORMS GRADUALLY CLEARING OUT FROM WEST TO EAST AHEAD OF COLD FRONT. THIS BOUNDARY WILL PUSH SOUTHEAST AND THROUGH THE AREA OVERNIGHT WITH DRIER AIR BUILDING IN BEHIND THE BOUNDARY. RAIN CHANCES WILL END BY LATE TONIGHT ACROSS EAST CENTRAL FLORIDA WITH CLOUD COVER GRADUALLY CLEARING OVERNIGHT. TEMPERATURES WILL FALL IN THE LOW 60S OVER MUCH OF THE AREA...EXCEPT N/W OF I-4 WHERE UPPER 50S WILL BE POSSIBLE NEAR DAYBREAK THURSDAY. UPDATED THE ZONES TO REFRESH WORDING BASED ON LATEST SATELLITE/RADAR TRENDS FOR TONIGHT. && .AVIATION...SHOWERS AND ISOLATED STORMS ARE SHIFTING EASTWARD AND WILL GRADUALLY CLEAR THE AREA AROUND TO JUST AFTER MIDNIGHT AS FRONT CONTINUES TO PUSH SOUTHEAST ACROSS THE REGION. TEMPO IFR/MVFR CONDS WILL OCCUR WITH SHRA/TSRA ACTIVITY AND SOME LINGERING LOW CLOUD ALONG THE FRONT THROUGH 06Z. DRIER AIR BUILDING IN BEHIND THE FRONT WILL THEN LEAD TO CLEARING SKIES BY LATE TONIGHT WITH PREDOMINANT VFR CONDS THEN EXPECTED THROUGH THURSDAY. BREEZY TO WINDY CONDITIONS WILL LIKELY DEVELOP INTO TOMORROW AFTERNOON BEHIND THE FRONT WITH W/NW WINDS UP TO 15-17 KTS GUSTING TO AROUND 20-25 KTS. && .MARINE...S/SW WINDS AHEAD OF THE FRONT WILL BECOME W/NW AS FRONT MOVES THROUGH THE WATERS...INCREASING UP TO 20-25 KNOTS OFFSHORE. THESE WINDS WILL LIKELY BUILD SEAS UP TO 7 FEET IN THE GULF STREAM. WILL THEREFORE ISSUE A SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS OVERNIGHT...CONTINUING THROUGH EARLY MORNING THURSDAY FOR THESE HAZARDOUS BOATING CONDITIONS. NEARSHORE SMALL CRAFT WILL STILL WANT TO EXERCISE CAUTION FOR WIND SPEEDS UP TO 15 TO 20 KNOTS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WEITLICH/LASCODY
Hazardous weather outlook, May 4, 2:21 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EDT WED MAY 4 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 221 PM EDT WED MAY 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THERE WILL BE A CHANCE FOR STRONGER STORMS ACROSS SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA FROM OKEECHOBEE COUNTY TO THE TREASURE COAST THROUGH THE LATE AFTERNOON AND EVENING HOURS AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH CENTRAL FLORIDA LATER TONIGHT. LOCALLY HEAVY RAINFALL AMOUNTS TO ONE TO TWO INCHES...FREQUENT LIGHTNING...GUSTY WINDS UP TO 50 MPH AND POSSIBLE SMALL HAIL MAY ACCOMPANY THE STRONGEST STORMS. STORMS WILL MOVE RAPIDLY EAST AT 25 TO 35 MPH. .FLOOD IMPACT... STORMS PRODUCING PERIODS OF HEAVY RAIN WILL BE CAPABLE OF DUMPING A QUICK ONE TO TWO INCHES IN SOME AREAS. NUISANCE FLOODING OF LOW SPOTS WILL BE POSSIBLE WHERE THE STRONGEST STORMS OCCUR. .MARINE THUNDERSTORM GUST IMPACT... THERE IS A MODERATE TO HIGH HAZARD OF WIND GUSTS EXCEEDING 34 KNOTS ACROSS INLAND LAKES AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS AS STORMS MOVE RAPIDLY FROM THE MAINLAND AND ACROSS THE ATLANTIC WATERS AT 20 TO 30 KNOTS...MAINLY ACROSS SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA. BE PREPARED TO SEEK SAFE HARBOR IN ADVANCE OF STORMS. .WIND AND SEA IMPACT... INCREASING WINDS OVER THE OPEN ATLANTIC WATERS WILL OCCUR THIS AFTERNOON INTO TONIGHT. A LATE SEASON COLD FRONT MOVING OVER THE REGION OVERNIGHT WILL BRING GUSTY WEST TO NORTHWEST WINDS OVER THE ATLANTIC WATERS...ESPECIALLY OFFSHORE. SEAS WILL INCREASE TO 4 TO 6 FEET BY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NOTICEABLY COOLER AND DRIER WEATHER IS FORECAST THE LATTER HALF OF THE WEEK AND INTO THE UPCOMING WEEKEND. FIRE WEATHER CONCERNS WILL REDEVELOP DUE TO PROLONGED DRYING WHICH WILL OCCUR BEGINNING THURSDAY AND PERSIST INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. 15
In the hours before
Local storm report, May 4, 5:06 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
506 PM EDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM NON-TSTM WND GST 27 ENE PORT CANAVERAL 28.52N 80.17W
05/04/2016 M43.00 MPH AMZ572 FL OTHER FEDERAL
FROM BUOY 41009.
1115 AM NON-TSTM WND GST 5 SSE PLAYALINDA BEACH 28.57N 80.59W
05/04/2016 M43.00 MPH BREVARD FL OTHER FEDERAL
FROMWIND TOWER KSC1101.
1200 PM NON-TSTM WND GST 8 SSE PLAYALINDA BEACH 28.54N 80.57W
05/04/2016 M44.00 MPH BREVARD FL OTHER FEDERAL
FROM TOWER KSC108.
1205 PM NON-TSTM WND GST 5 NE PORT CANAVERAL 28.46N 80.53W
05/04/2016 E44.00 MPH BREVARD FL OTHER FEDERAL
FROM TOWER KSC003.
1205 PM NON-TSTM WND GST 27 ENE PORT CANAVERAL 28.52N 80.17W
05/04/2016 M49.00 MPH AMZ572 FL OTHER FEDERAL
FROM BUOY 41009.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:45 AM EDT | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 16 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.